Re: [MOL] Prayers for Lizabeth [00982] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Prayers for Lizabeth



Lizabeth is certainly lucky to have such a good friend in you. You know we
will pray extra hard for her during this difficult time. Try not to get too
frustrated with the doctors and remember to take care of yourself. You
can't go on too long with so little sleep. Wish there was more we could do.
Keep us posted.
Christine


At 01:50 PM 12/10/98 -0600, you wrote:
>Dear ones,
>I am running on two hours of sleep since Saturday afternoon, so if this
>doesn't track or make too much sense, just consider the source.
>Lizabeth was hospitalized on Friday morning.  She was incoherent,
>rambling and unable to walk.  Evidently for the past two weeks she had
>pretty much stopped taking her steroids, antidepressants, etc.  She had
>been sleeping 20 our of 24 hours a day and not eating.  In the past week
>her nausea was so bad that even water made her gag and she refused to
>eat.  She has lost 60 pounds since May.  On Tuesday of last week she saw
>her onc and her daughter-in-law and sister-in-law told him that she
>wasn't eating and was sleeping all day and he said that it was the chemo
>and that he was going to stop the chemo for four weeks and let her body
>rest.    He did not seem terribly concerned about the weight loss, or
>the loss of appetite.  The family was very concerned and made an
>appointment with her endocrinologist who promptly ordered a CAT scan and
>chest (X-rays).  (For those of you new to MOL, Lizabeth was diagnosed
>with adrenalcortical in December of this year...very, very rare
>cancer...so rare there are no clinical studies being done).  She has
>been on Midotane with Cisplacin (sp) and then a host of other drugs
>including thyroid medication, antidepressant, nausea, etc.etc.etc.
>Basically she just stopped eating and started sleeping.
>    I was in Houston for a meeting on Saturday and got into San Antonio
>at 5:00 and went straight to the hospital.  I came home this morning
>(Monday) at 7:30 and went to work.  But with the help of prayers and a
>lot of determination she is doing better.
>    She calls me her "Food Nazi" because I make her eat.  I have taken
>the food that the hospital gives her and put it on tiny little saucers
>so the amounts aren't so overwhelming.  It took her an hour and a half
>(10:00-11:30 last night) to eat 1/4 cup green beans, 1/2 cup spaghetti,
>l/2 cup Jell-O and 2 small pear halves.  But you would have thought she
>walked on the moon when she finished because I was so excited.  Her
>night (our night) was interrupted it seemed every hour to be "weighed"
>(3:00 a.m of all things), blood pressure, temp, iv changes, etc.  She is
>receiving IV Potassium Chloride and was receiving hydrocortisone iv,
>but, since she hasn't thrown anything up since Saturday morning, they
>are d/c'ing the cort by IV and starting oral cort.  Her electrolytes
>were totally whacked and of course her cort levels were destroyed.  On
>Saturday when they gave her the cortisone she became extremely agitated
>and they came in and gave her ativan by iv....she zonked out and became
>pretty "out there" talking about people being in the room that weren't
>there, asking one question five or six times, etc.  She sounded like she
>was on the last leg of a five day drunk...slurring words, etc.  I was so
>worried because it seemed that the meds they gave her to counteract the
>effects of the steroids were causing more trouble.  At 7:00 a.m. this
>morning the second "substitute" doctor for her endocrinologist came
>bouncing into the room "how are you today Mrs. Tschirhart?', everything
>O.K. ?  Of course Lizabeth didn't have a clue who he was and what he was
>doing there.  I had made up a list of questions that her husband and I
>had regarding medication and when he started to leave I said "wait, I
>have some questions"...no sooner than I finished a question, he answered
>and changed the medication I had questioned...either d/c'ing, changing
>to oral, adding or changing to "as needed".  This blew me out of the
>water because he never once asked who I was and what my connection to
>Lizabeth was...for all he knew I could have been a goofball that preyed
>on sick individuals...I am so angry and frustrated I could throw him
>across the room...anyway he was there a total of four minutes and
>waltzed out and told me her "'real" endocrinologist will be back in town
>on Wednesday and the rest of my questions would have to be answered by
>the oncologist and he didn't know when he was coming.
>    It is 3:00 p.m. Monday, Texas time, and I am going to run by my
>house, pick up a change of clothes and head on in to the hospital to
>relieve Mike. My questions to my friends on MOL:
>    1)  could this dementia like behavior be caused by the lack of level
>of her electrolytes and the dehydration? and if so, since she is
>receiving iv potassium and voiding, shouldn't it be better?
>    2)  could the slurring of words continue for a length of time after
>the med (ativan) was discontinued and supposedly out of her system.
>    3)  will a CAT scan show if the cancer has spread to the brain.
>I ask each of you to pray even harder for Lizabeth and I promise I will
>check the line tomorrow.
>With love to you all,
>Sylvia-Lizabeth's friend
>
>
>------------------------------------------------------------------------
>This is an automatically-generated notice.  If you'd like to be removed
>from the mailing list, please visit the Medicine-On-Line Discussion Forum
>at <http://www.meds.com/con_faq.html>, or send an email message to:
>majordomo@lists.meds.com
>with the subject line blank and the body of the message containing the line:
>unsubscribe mol-cancer your-email-address
>where the phrase your-email-address is replaced with your actual email
>address.
>------------------------------------------------------------------------
>

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------